MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ace68 confirmed that the device was stretched and ovalized on its distal shaft.This damage is typically a result of retracting the device against resistance.The root cause of the resistance could not be determined.Further evaluation of the device revealed a distal ovalization.This damage was likely incidental to the complaint.During functional testing, the ace68 was unable to advance into a demonstration neuron max due to the stretching on the distal shaft.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) and m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and non-penumbra sheath.During the procedure, on the second pass under aspiration, the physician experienced slight resistance when pulling back the ace68.As the physician continued to pull back under aspiration, the ace68 stretched distally.The physician was able to remove the ace68.The procedure was completed using a new ace68 and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11326014
Report Number3005168196-2021-00276
Device Sequence Number16981063
Product Code NRY
UDI-Device Identifier00814548016603
UDI-Public00814548016603
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2022
Device Model Number5MAXACE068KIT
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF93120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2021
Initial Report FDA Received Date02/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005